# SDR CA000828004

- Difficulty date: July 14, 2000
- Submitted: August 30, 2000
- Operation: General aviation
- Make and model: Dhav DHC3
- Aircraft time: 23,448 hours
- Engine: Pwa S3H1G
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Valve
- Part number: 366249
- Condition: Fractured
- Location: Exhaust Valve
- Component: Engine, Pwa
- Stage of operation: LD
- How discovered: V
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

(CAN) UPON REACHING DESTINATION, THE PILOT REDUCED POWER TO LAND.  UPON DOING SO, THE ENGINE STARTED TO BACKFIRE AND RUN ROUGH.  NORMAL LANDING PROCEDURES WERE CARRIED OUT FOR REDUCED POWER AND AIRCRAFT LANDED WITHOUT INCIDENT.  PRIOR TO THIS, THE ENGINE HAD NOT GIVEN ANY INDICATION OF ANY PROBLEMS.  UPON INVESTIGATION OF THE ENGINE, IT WAS NOTED THE EXHAUST VALVE IN THE NR 1 CYLINDER HAD BROKEN OFF AND HAD DAMAGED THE PISTON AND CYLINDER HEAD.  PARTS OF THE VALVE WERE ALSO FOUND AT THE NR 5 AND NR 6 CYLINDERS INTAKE TUBES.  INTAKES NRS 4, 5, 6, AND 7 WERE CLEANED, ENGINE WAS INSPECTED FOR OTHER DAMAGE AND NR 1 CYLINDER CHANGED AND AIRCRAFT WAS RETURNED TO SERVICE.
